[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.204.227.117. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 5, 1974

Acute Renal Failure During Cephalothin Therapy

Author Affiliations

From the departments of medicine and pathology, Harvard Medical School; the Massachusetts General Hospital; and the Howard Hughes Medical Institute (Dr. Hyslop), Boston. Dr. Burton is now with Baltimore City Hospitals.

JAMA. 1974;229(6):679-682. doi:10.1001/jama.1974.03230440037028
Abstract

Acute renal failure occurred in five patients during cephalothin sodium therapy. Two of the patients had rashes and two had eosinophilia, but none had fever correlated with cephalothin therapy. The lack of other apparent causes and the temporal relation of the renal insufficiency with the initiation and later withdrawal of the drug suggest cephalothin as the cause. The pathogenesis is not certain. Renal tissue was available in only one case, and that tissue was 60 days remote from the cephalothin therapy. A chronic, nonspecific interstitial nephritis was present.

(JAMA 229:679-682, 1974)

×